Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS New Orleans, LA

August 24, 2011Hancock County, Harrison County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2011, 4:07 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 4:07 PM CDT (21:07 UTC)
Expired
Aug 24, 2011, 4:30 PM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS

The radar

The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:31 PM CDTTSTM WND DMG8 Nne Kiln, MSPOWER LINES DOWN. FIRE FIGHTER REPORTED POSSIBLE TORNADO TOUCHDOWN.
Aug 24, 4:37 PM CDTTORNADO6 Nne Kiln, MSTORNADO TOUCHDOWN REPORTED. TREES TWISTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS54 KLIX 242107
SVRLIX
MSC045-047-109-242130-
/O.NEW.KLIX.SV.W.0175.110824T2107Z-110824T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  WESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LONG BEACH...
  EAST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF LYMAN...OR 12
  MILES NORTH OF LONG BEACH...AND MOVING WEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3068 8919 3038 8907 3032 8929 3033 8931
      3034 8929 3037 8934 3049 8945 3068 8943
      3067 8934 3065 8933 3065 8925 3069 8923
TIME...MOT...LOC 2107Z 085DEG 19KT 3052 8924

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:43 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 24, 3:43 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT WED AUG 24 2011

.SHORT TERM...IMPRESSIVE MCS PUSHED SOUTH OUT OF AR THROUGH THE
DAY PROVIDING MUCH NEEDED RAIN TO NORTH LA. THIS ACTIVITY
CONTINUES TO WORK SOUTH AND SHOULD HELP TO INCREASE THE COVERAGE
FOR THE REMAINDER OF THE AFTN AND EARLY EVN HRS ACROSS OUR NW.
LOOK FOR SCT TO POSSIBLY NUMEROUS SHRA AND TSRA TO DEVELOP FROM
NOW THROUGH 23Z WITH CONVECTION WANING QUICKLY AFTER 00Z. THE
ATMOSPHERE IS QUITE UNSTABLE SO A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE WITH MAINLY DOWNBURSTS THE THREAT. ALSO FREQUENT
TO CONSTANT CLOUD TO GROUND LIGHTNING WILL BE AN ISSUE. AS FOR THE
HEAT...YES SOME AREAS ACROSS THE NW WILL COOL OFF THX TO
CONVECTION BUT LOOK FOR HIGH HEAT INDEX VALUES AGAIN
TOMORROW...MORE ON THAT LATER.

TONIGHT THROUGH FRIDAY NIGHT...NO MAJOR CHANGES IN THE PATTERN OR
FCST THINKING. THE RIDGE WILL REMAIN OFF TO OUR NW AND LEAVE THE
REGION UNDER NRLY FLOW. ANOTHER WEAK IMPULSE WILL TRY TO WORK SOUTH
INTO THE REGION BUT THIS ONE DOESNT LOOK NEARLY AS POTENT AS THE ONE
TODAY. THIS SHOULD ONCE AGAIN LEAD TO ISLTD TO WIDELY SCT SHRA/TSRA.
MORNING LOWS WILL BE QUITE SIMILAR TO PREVIOUS MORNINGS BUT AFTN
HIGHS TOMORROW COULD ACTUALLY BE A TAD WARMER. IN ADDITION THERE
WILL BE A BOUNDARY SLOWLY WORKING TWRDS THE REGION AND COULD MOVE IN
BY FRI BUT LL MOISTURE WILL REMAIN QUITE HIGH AHEAD OF IT AND THIS
COULD LEAD TO EVEN MORE OPPRESSIVE CONDITIONS. LL TEMPS WILL BE QUITE
WARM AND H85 TEMPS OF 21-22C ARE EXPECTED TOMORROW. THIS MIXED DOWN
TO THE SFC SHOULD LEAD TO A FEW 100 DEGREE READINGS. COMBINE THAT
WITH DEWPOINTS IN THE LOWER 70S AND HEAT INDEX VALUES COULD RANGE
FROM 105 TO 112. THE AREAS THAT WILL SEE CONVECTION TONIGHT WILL
LIKELY HAVE THE HIGHEST HEAT INDEX VALUES TOMORROW(110 OR GREATER).
WITH THAT WE HAVE EXTENDED THE HEAT ADV INTO TOMORROW BOTH FOR
MORNING LOWS AND AFTN HEAT INDEX VALUES ACROSS THE SERN HALF OF THE
CWA AND FOR4 THE HIGHER EXPECTED AFTN HEAT INDEX VALUES ACROSS THE
NWRN HALF OF THE CWA TOMORROW. FRI STILL LOOKS LIKE SLIGHTLY DRIER
AIR WILL FINALLY PUSH IN AND COMBINE WITH INCREASING SUBSIDENCE TO
REALLY KEEP CONVECTION DOWN BUT ONCE AGAIN WHATEVER TSRA THAT DO
DEVELOP WITH HAVE THE CAPABILITY OF BEING STRONG THX IN PART TO THE
HIGH INSTABILITY. /CAB/

.LONG TERM...OVERALL NO MAJOR CHANGES IN THE EXTENDED FCST. HOT AND
MOSTLY DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. HURRICANE
IRENE DID REACH MAJOR HURRICANE STATUS THIS MORNING AND THE FCST
TRACK FROM NHC STILL SHOWS IT MOVING UP THE EAST COAST. PREVIOUS
LONG TERM DISCUSSION APPENDED TO HANDLE THE FCST FOR THIS WEEKEND
AND INTO NEXT WEEK. /CAB/

PREVIOUS LONG TERM DISCUSSION...AFTER FRIDAY FLOW REMAINS NORTHERLY
AND PRECIPITABLE WATER VALUES DECREASE TO LESS THAN 1 INCH SATURDAY
THROUGH TUESDAY. THICKNESS VALUES 1000 TO 500MB AND 1000 TO 700MB
DO NOT SHOW A DECREASE SO UNSURE ABOUT LOWERING HIGHS AS THE AIR
MASS DRY OUT. HAVE LOWERED MORNING LOWS SATURDAY THROUGH TUESDAY
AND MAINTAINED HIGHS IN THE MID 90S...HIGHER THAN GFS NUMBERS. /FZ/

&&

.AVIATION...DECIDED TO KEEP TEMPO GROUPS FOR CONVECTION THIS
AFTERNOON AS RADAR AND SATELLITE IMAGERY INDICATES TSRMS BEGINNING
TO DEVELOP. SOME MAY BE STRONG GUSTS POSSIBLY OVER 40 KTS AND VIS
DOWN TO IFR. OTHERWISE VFR WILL PREVAIL THE REST OF THE PERIOD.
WINDS LIGHT AND VARIABLE FOR THE MOST PART.

MEFFER

&&

.MARINE...SECOND VERSE SAME AS THE FIRST. MARINE FORECAST CONTINUES
TO REMAIN QUIET WITH MOSTLY LGT WINDS AND SEAS 2 FT OR LESS WITH THE
EXCEPTION OF THE OUTER WATERS WHERE WE COULD SEE 3 FEET AT TIMES.
HURRICANE IRENE WILL HEAD UP THE EAST COAST AND HAVE MINIMAL EFFECTS
ON THE COASTAL WATERS BUT WINDS SHOULD AT LEAST LEAD TO WINDS
BECOMING OFFSHORE OVER MUCH OF THE WEEKEND. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74 100  75  95 /  50  20  20  10
BTR  76 100  78  96 /  50  20  20  20
ASD  76  97  77  96 /  30  20  10  20
MSY  79  97  80  96 /  30  20  20  20
GPT  76  96  77  96 /  30  10  10  10
PQL  72  97  72  97 /  20  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

SHORT/LONG/MARINE: CAB
AVIATION: MEFFER
Hazardous weather outlook, Aug 24, 11:03 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CDT WED AUG 24 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-251615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1103 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY. HEAT INDEX READINGS WILL
EXCEED 105 DEGREES LATER THIS MORNING THROUGH EARLY EVENING. MANY
AREAS WILL LIKELY EXPERIENCE HEAT INDEX READINGS AROUND 110
BETWEEN NOON AND 3 PM THIS AFTERNOON.

ISOLATED TO SCATTERED ARE EXPECTED THIS AFTERNOON. A FEW STORMS
MAY BE STRONG WITH THE MAIN HAZARDS BEING FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE RIVER
PARISHES SOUTHWEST OF LAKE PONTCHARTRAIN THURSDAY.
HOWEVER...STORMS THAT DO DEVELOP WILL REMAIN BELOW SEVERE LIMITS
THURSDAY.

A WARM AND HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING
TO 102 TO 107 DEGREES THURSDAY AND FRIDAY. A NORTHERLY FLOW IS
EXPECTED TO BRING LOWER HUMIDITY AND LOWER HEAT INDEX READINGS
SATURDAY THROUGH TUESDAY DESPITE CONTINUED HOT TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 24, 10:38 AM CDT, 5 hours 29 minutes before
LAZ064-069-070-241645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1038 AM CDT WED AUG 24 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING LOWER PLAQUEMINES
PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF PORT SULPHUR...OR ABOUT 3
MILES SOUTH OF BURAS...MOVING WEST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EMPIRE...
PORT SULPHUR AND POINTE A LA HACHE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 1:30 PM CDT, 2 hours 37 minutes before
MSZ082-241930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING JACKSON COUNTY...

AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MOSS POINT...OR ABOUT 5 MILES EAST OF MOSS
POINT. THE THUNDERSTORM WAS NEARLY STATIONARY.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PASCAGOULA...MOSS POINT AND ESCATAWPA

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

CAB
Local storm report, Aug 24, 2:01 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     MOSS POINT              30.43N 88.53W
08/24/2011                   JACKSON            MS   EMERGENCY MNGR

            LARGE TREE LIMBS AND POWERLINE DOWNED BY THUNDERSTORM
            WINDS.

&&

MEFFERSO
Special weather statement, Aug 24, 2:22 PM CDT, 1 hour 45 minutes before
LAZ034-035-MSZ068-242030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING WILKINSON COUNTY...
POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF ST. FRANCISVILLE...OR ABOUT OVER
WAKEFIELD...MOVING NORTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FORT ADAMS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 3:07 PM CDT, 1 hour before
MSZ081-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING HARRISON COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ST. MARTIN...OR ABOUT 7
MILES NORTH OF BILOXI...MOVING WEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BILOXI...
GULFPORT AIRPORT...GULFPORT AND LYMAN

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 24, 3:44 PM CDT, 23 minutes before
LAZ060>062-242145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT WED AUG 24 2011

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH...

AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR AVONDALE...OR ABOUT OVER AVONDALE. THE
THUNDERSTORM WAS NEARLY STATIONARY.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE...
WAGGAMAN...WESTWEGO...NEW ORLEANS...METAIRIE...MARRERO...KENNER...NEW
ORLEANS ARMSTRONG AIRPORT...HARAHAN AND BRIDGE CITY

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:10 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River35 min
Aug 24, 4:29 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River31 min
Aug 24, 4:45 PM CDTTornado WarningLIXHancock, Pearl River30 min
Aug 24, 6:57 PM CDTHeat AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson48 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.